MAUDE Adverse Event Report: AESCULAP AG ENNOVATE FRI DOWNTUBE SHORT; SPINE SURGERY

AESCULAP AG ENNOVATE FRI DOWNTUBE SHORT; SPINE SURGERY
Model Number SZ405R
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that a sz405r-ennovate fri downtube short (part # sz405r) was used during a procedure performed on an unknown date.According to the complainant, the operation was performed without any complications or problems.After the operation, the surgeon disconnected the tubes, according to the surgical procedure using the sz380r instrument.During the follow-up x-ray examination, a broken piece from the sz405r instrument was identified in the patient.Reoperation was performed and the part was removed.The patient was not injured.The complaint device was returned to the manufacturer for evaluation.A revision surgery was necessary.Although requested, additional information has not been made available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the instrument arrived with broken off catch nose.The broken off nose was enclosed.Investigation was carried out visually and microscopically.Except the broken off tip of one catch, we found no further damages or deviations.In additon we found the typically signs of a forced intercrystalline fracture.Without further information about the circumstances of the loss, based on our experience we assume that the surgeon spread the downtube not completely with the removal key as mentioned in the instruction for use (ifu), so that the gripper bent during removal from the screw.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
ENNOVATE FRI DOWNTUBE SHORT
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12760394
Report Number9610612-2021-00695
Device Sequence Number3439601
Product Code LXH
UDI-Device Identifier04046964719578
UDI-Public4046964719578
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSZ405R
Device Catalogue NumberSZ405R
Device Lot Number52558971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown